MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400350-20
Medical Device Problem Codes Break (1069); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.Return device analysis noted there was one kink in the dispenser coil, a kink in the hypotube located at the distal end of strain relief and a break in the hypotube, distally from distal end of strain relief.The hypotube was kinked at same location of the noted kinked ring of dispenser coil when coiled.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the noted damage on the returned device could not be determined.Return device analysis noted there was one kink in the dispenser coil, a kink in the hypotube located at the distal end of strain relief and a break in the hypotube, distally from distal end of strain relief.The proximal and distal break points were oval and jagged which can indicate the hypotube was kinked.The hypotube was kinked at same location of the noted kinked ring of dispenser coil when coiled.Potential factors that may contribute to kink damage to the balloon dilatation catheter (bdc) and dispenser coil include, but are not limited to, mishandling during manufacturing, during receiving/storage at the account, and/or handling during removal from packaging or preparation.In this case, it is possible that the device was damaged (kinked) during receiving at the account and/or during unpackaging and upon further manipulation at the kink location the hypotube broke; however, a conclusive cause cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5: date of event is estimated.
 
Event or Problem Description
It was reported that the 3.5x20 mm nc trek neo balloon dilatation catheter (bdc) was noted to be damaged upon unpackaging of the device.There was no reported device use or patient involvement.There was no reported clinically significant delay in the procedure.Returned device analysis identified that there was a break in the hypotube.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.Return device analysis noted there was one kink in the dispenser coil, a kink in the hypotube located at the distal end of strain relief and a break in the hypotube, distally from distal end of strain relief.The hypotube was kinked at same location of the noted kinked ring of dispenser coil when coiled.A production record review was performed and revealed no indication of a product quality issue.A review of the complaint history identified no other similar complaints from this lot.A corrective and preventative action (capa) review was performed and determined there is an open capa issue related to this complaint; indicating there is a potential product quality issue.The investigation determined a potential product quality issue based on the evaluation of the returned unit and the review of the corrective and preventative actions (capa) database.Additionally, it is likely that the noted kink and break on the hypotube resulted from the kink on the coil.H6: investigation findings code 114 was removed.H6: investigation conclusions code 4315 was removed.H11: additional mfg narrative: revised.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22739216
Report Number2024168-2025-08184
Device Sequence Number15251124
Product Code LOX
UDI-Device Identifier08717648232640
UDI-Public(01)08717648232640(17)270430(10)40515G1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400350-20
Device Catalogue Number1400350-20
Device Lot Number40515G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown